Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 443, NWS Shreveport, LA

August 29, 2008Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 29, 2008, 3:43 PM CDT for Union County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2008, 3:43 PM CDT (20:43 UTC)
Expired
Aug 29, 2008, 4:45 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:15 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 29, 11:15 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT FRI AUG 29 2008

.DISCUSSION...
VERY WARM DAY EXPECTED ACROSS THE REGION TODAY WITH HIGH
TEMPERATURES ALREADY AROUND 90 DEGREES AS OF 16Z ACROSS MANY
LOCATIONS. DEWPOINTS VERY BALMY ACROSS THE REGION AS WELL WITH
LOWER TO 70 DEGREE DEWPOINTS AREAWIDE. 24HR TEMPERATURE CHANGES
ARE CLOSE TO THIS TIME YESTERDAY WITH NO CHANGE TO A DEGREE OR
TWO HIGHER AS OF 16Z. BUMPED UP TEMPERATURES A LITTLE IN THE EAST
AND NORTH TO ACCOUNT FOR THE TEMPERATURE CHANGES AND ALSO ADJUSTED
DEWPOINT GRIDS WHICH WILL NOT ALLOW FOR AS MUCH MIXING AS PREVIOUS
DEWPOINT GRIDS SHOWED. AS A RESULT...THIS WILL RESULT IN HEAT INDEX
VALUES NEAR 100 DEGREE AREAWIDE WITH VALUES NEAR 104 ACROSS THE
EAST.

SLIGHT CHANCE POPS FOR THE AFTERNOON LOOKS GOOD AND MADE NO
CHANGES TO THE POP GRIDS. EXPECTING A VERY UNSTABLE AIRMASS ONCE
AGAIN ACROSS THE REGION THIS AFTERNOON WITH CAPE VALUES AOA 4000 J/KG
AND GIVEN THE HIGH PRECIPITABLE WATER VALUES THAT CAME IN ON OUR
12Z SOUNDING...DIURNALLY DRIVEN ISOLATED CONVECTION IS ONCE AGAIN
EXPECTED ACROSS THE REGION. WATCHING A COMPLEX ACROSS NORTHERN
ARKANSAS TRYING TO MAKE PROGRESSION OUR WAY IN WEAK NORTHERN FLOW
ALOFT. FEEL LIKE ANY ORGANIZED CONVECTION SHOULD WAIT UNTIL TONIGHT
ACROSS OUR NORTHERN ZONES SO WILL HIT THIS UP IN THE AFTERNOON
PACKAGE DEPENDING ON WHAT COVERAGE AND INTENSITY IS LIKE COME
PRESS TIME THIS AFTERNOON.

UPDATE OUT SHORTLY...13.

&&

.AVIATION...
NOT MUCH TO HANG YOUR HAT ON TODAY WITH SFC WINDS L/V AND TEMPS
QUICKLY RISING W/ FEW CU ATTM.  HOWEVER...MOIST AND UNSTABLE AIR
REMAINS IN PLACE AND POP UP SHWRS MAY OCCUR JUST ABOUT ANYWHERE.
INTO THE AFTERNOON INITIAL ORGANIZATION OF ACTIVITY SHOULD HAVE A
W...SW DRIFT OVER MUCH OF THE CWA BASED ON LOWER LEVEL DQUA4/WNFL1
PROFILER DATA. HOWEVER...A BIT OF NW FLOW OVER EAST TEXAS WILL FORCE
ISOL CB ACTIVITY MORE TO THE SOUTH. TERMINAL COVERAGE WILL LIKELY BE
SPARSE...BUT SOME AMENDMENTS MAYBE REQUIRED DURING PEAK HEATING. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  73  94  73  95 /  20  20  20  20  10
MLU  96  70  94  71  94 /  20  20  20  20  20
DEQ  95  70  94  72  94 /  20  30  20  20  10
TXK  95  72  94  72  94 /  20  30  20  20  10
ELD  96  70  95  72  94 /  20  30  20  20  10
TYR  96  73  94  73  94 /  20  20  20  20  10
GGG  95  73  94  73  94 /  20  20  20  20  10
LFK  95  72  95  72  95 /  20  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/24
Hazardous weather outlook, Aug 29, 12:00 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI AUG 29 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI AUG 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF
THE DAY ACROSS THE REGION. WHILE CONVECTION WILL REMAIN VERY
ISOLATED IN NATURE...GIVEN THE AMOUNT OF INSTABILITY IN THE
ATMOSPHERE...STRONG THUNDERSTORM WIND GUSTS WILL BE POSSIBLE WITH
THE STRONGER CONVECTION THIS AFTERNOON THROUGH THIS EVENING.
OTHERWISE...NO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE TRACK OF GUSTAV SHOULD BE CLOSELY MONITORED DURING
THE WEEKEND AND INTO EARLY NEXT WEEK. REMNANTS OF THE HURRICANE
WILL BE AFFECTING THE REGION BY TUESDAY AND CONTINUE INTO LATE
WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL
NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 4:59 PM CDTSpecial Weather StatementSHVSabine31 min
Aug 28, 8:35 PM CDTSpecial Weather StatementSHVNatchitoches55 min
Aug 29, 5:13 PM CDTSpecial Weather StatementSHVOuachita32 min
Aug 29, 4:42 PM CDTSpecial Weather StatementSHVLittle River63 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.